| Model Number |
NSEAL525RH |
| Medical Device Problem Codes |
Difficult to Open or Close (2921); Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/02/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: u95k1p.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device and the manufacturing criteria were met prior to the release of this lot/batch.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during an exploratory laparotomy procedure that the tip was broken but did not detach.The jaw would no longer close.Another like device was used to complete the procedure.There were no adverse consequences for the patient.
Additional Manufacturer Narrative
(b)(4).Date sent: 5/25/2021.Investigation summary: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the nseal525rh device was received with the top of the i-blade upper tip broken off and with the upper jaw detached not returned.The device was connected to the generator and it was recognized.Because the jaw was detached not all functional testing could be performed with the generator.The condition of the blade prevented the functionality of the jaw.The jaw was unable to cycle open and close.A probable cause of the damage to the i blade could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.As described in the ifu: do not use excessive force on the closing handle to close the jaws; grasp only as much tissue as will fit between the jaws where the current will pass.Greater amounts of tissue require more closing handle force.Excessive force could damage the device.Please reference the instruction for use for more information: as part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.